my aunt is hypertensive. her bp was 170/100 six months ago when she started takin amlodipin. she took amlodipine 5mg for 2 months and then the dose was reduced to half i.e 2.5 mg. but her bp still fluctuates from 130/100 to 110/80. recently her ECG showed probable sinus tachycardia with the heart rate of 110. should the medication be changed?
Her heart rate is too high. There are blood pressure medicines that reduce heart rate. The blood pressure medicines that reduce heart rate are called beta blockers (for example, atenolol). Her heart rate should be below 100 to be normal.
I also suffer from hypertension and I take both amlodipine (5 mg) and atenolol (25 mg) both together in the morning and it keeps my blood pressure consistently below 140/90. My heart rate used to always be above 100, now it is between 80 and 90, which is within the normal range. I last blood pressure reading was 101/79, which is great! It took some trial and error to find the right medicines for me. It sounds like your aunt could use some trial and error to find the right medicine.
By the way, amlodipine is a calcium channel blocker. You can search for beta blockers or calcium channel blockers to get a list of the medications that fall within those classes.
I would definitely bring this up to her physician and mention that you heard beta blockers help reduce heart rate and would that be an option for her. Good luck on your med search.
- Amlodipine Information for Consumers
- Amlodipine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amlodipine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jan 2010 • 14 answers
Posted 10 Nov 2010 • 1 answer
Posted 28 May 2012 • 1 answer
I take 10mg of amlodipine daily for hypertension. Is it okay to take a Centrum Silver for Women 50+?
Posted 23 Feb 2014 • 1 answer
Posted 26 May 2014 • 1 answer